Alert archive / Kansas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Topeka, KS

March 10, 2026Douglas County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 10, 2026, 6:10 PM CDT for Douglas County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 6:10 PM CDT (23:10 UTC)
Expired
Mar 10, 2026, 6:30 PM CDT
In force
20 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Douglas County, KS

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 6:20 PM CDTHAIL 0.88Eudora, KSAOMC employee relayed through WFO EAX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-512 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS53 KTOP 102310
SVRTOP
KSC045-102330-
/O.NEW.KTOP.SV.W.0004.260310T2310Z-260310T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
610 PM CDT Tue Mar 10 2026

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southeastern Douglas County in east central Kansas...

* Until 630 PM CDT.

* At 610 PM CDT, a severe thunderstorm was located 4 miles south of
  Eudora, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Baldwin City, Eudora, and Vinland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for east central
Kansas.

&&

LAT...LON 3874 9513 3888 9527 3897 9514 3897 9511
      3895 9509 3896 9508 3898 9508 3899 9506
      3877 9506
TIME...MOT...LOC 2310Z 232DEG 33KT 3887 9511 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
3 follow-up statements
701 
WWUS53 KTOP 102319
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
619 PM CDT Tue Mar 10 2026

KSC045-102330-
/O.CON.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
619 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN DOUGLAS COUNTY...

At 619 PM CDT, a severe thunderstorm was located 4 miles east of
Eudora, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eudora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for east central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3875 9510 3892 9521 3897 9514 3897 9511
      3895 9509 3896 9508 3898 9508 3899 9506
      3877 9506
TIME...MOT...LOC 2319Z 232DEG 33KT 3892 9502 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
622 
WWUS53 KTOP 102321
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
621 PM CDT Tue Mar 10 2026

KSC045-102330-
/O.CON.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
621 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL DOUGLAS COUNTY...

At 621 PM CDT, a severe thunderstorm was located 4 miles southwest of
De Soto, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eudora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for east central
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3883 9507 3896 9515 3897 9514 3897 9511
      3895 9509 3896 9508 3898 9508 3899 9506
      3883 9506
TIME...MOT...LOC 2321Z 232DEG 31KT 3893 9501 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
060 
WWUS53 KTOP 102325
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
625 PM CDT Tue Mar 10 2026

KSC045-102334-
/O.EXP.KTOP.SV.W.0004.000000T0000Z-260310T2330Z/
Douglas-
625 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS COUNTY
WILL EXPIRE AT 630 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight CDT for east central
Kansas.

&&

LAT...LON 3883 9507 3896 9515 3897 9514 3897 9511
      3895 9509 3896 9508 3898 9508 3899 9506
      3883 9506
TIME...MOT...LOC 2324Z 232DEG 33KT 3895 9498 

$$

Flanagan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:44 PM CDT, 26 minutes earlier. Its key messages:

  • Thunderstorms become likely (60-80% chance) in east central KS this evening, mainly along and south of I-35. Some of these could pose a risk for primarily hail and wind, then flooding overnight.
  • Thursday brings widespread elevated fire danger to the area.
  • Temperatures turn cooler Wednesday, then trend warmer to the end of the week, followed by a brief return to winter early next week.
Area forecast discussion, Mar 10, 5:44 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
544 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Thunderstorms become likely (60-80% chance) in east central KS this
  evening, mainly along and south of I-35. Some of these could
  pose a risk for primarily hail and wind, then flooding
  overnight.

- Thursday brings widespread elevated fire danger to the area.

- Temperatures turn cooler Wednesday, then trend warmer to the
  end of the week, followed by a brief return to winter early
  next week.

&&

.DISCUSSION...
Issued at 246 PM CDT Tue Mar 10 2026

Northern stream trough has developed across the Rockies today while
a closed low slowly moves across northern Mexico. At the surface,
low pressure has been slowly moving across the forecast area. The
cold front appears to be about halfway across as of 19z, along a
line from Salina to Hiawatha, just barely west of MHK. Gusty south
winds have helped temperatures surge into the low to mid 80s ahead
of the front, while locations behind it have seen much lighter winds
and are stuck in the 50s and 60s.

Focus has been on severe thunderstorms potential later today. CAMs
seem to be in decently good agreement on storms firing along the
front near the I-35 corridor, with some differences in timing. The
NAM Nest has the earliest initiation time around 00z, with some
others holding off until closer to 02-03z. SBCAPE ahead of the
front is forecast to be 2000-3000 J/kg with 40-50 kts of
effective shear, plenty sufficient for severe storms. If
development occurs on the early side of the guidance, that would
provide a very narrow window for surface-based storms. For this
reason, can't entirely rule out the possibility of a tornado
with the initial development of storms along the front, but that
window of opportunity would end quickly once they interact with
each other and congeal into a line. Additionally, the longer
storms hold off this evening past sunset, the more we lose our
instability at the surface with storms more likely becoming
elevated. There is still 1500-2500 J/kg of MUCAPE to work with
in that more probable scenario. This would present more of a
hail and wind threat at the onset. Eventually, with shear being
oriented parallel to the front, any storm hazards would
transition more to a flood concern as we get into the overnight
hours as storms backbuild potentially over some of the same
places that recently received more rainfall. Some post-frontal
storms may move through overnight, particularly south of I-70,
although these would have less instability and should be mostly
beneficial rain.

All rain is progged move east by mid-morning with a much cooler and
drier air mass in place behind the front. Highs are forecast in the
50s with breezy northwest winds before high pressure fully moves in
Wednesday evening. That sfc high quickly gets pushed south into
Thursday with a clipper system moving across the Northern Plains.
This helps to tighten the pressure gradient and creates a windy day
as low-level flow returns to the southwest. This will be the day to
watch for elevated fire concerns area-wide with winds gusting to 30-
40mph along with temperatures trending warmer amid a dry air mass.

Dry weather continues into the first part of the weekend along with
warming temperatures. A more potent wave dives southeast across the
central part of the country, which may bring some rain/snow to the
area Saturday night into Sunday morning. PoPs have increased some
with this system and the probabilities for snow accumulation look
low at this time, but will need to continue to monitor. At the very
least, more winter-like temperatures look to make a brief return
before temperatures moderate by mid-week.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 544 PM CDT Tue Mar 10 2026

VFR conditions to start before showers and storms move towards
terminals this evening and become more likely overnight. The
initial round of showers/storms will largely be focused southeast
of terminals, although KTOP/KFOE look to be clipped by some of
this activity. More widespread showers and embedded thunderstorms
develop between 07-09z, shifting east into Wednesday morning. MVFR
cigs are likely Wednesday morning before VFR conditions return
by early afternoon. Winds become gusty from the north-northwest
overnight and remain so through the end of the TAF period.

&&

.FIRE WEATHER...
Issued at 246 PM CDT Tue Mar 10 2026

Fire headlines may be needed Thursday in some portion of the area
with windy conditions likely gusting to 30-40mph. RH values are
still in flux, leading to some uncertainty in where exactly we could
get to 20% or lower, but this appears most favored in parts of north
central and northeast KS. East central KS areas could possibly
remain above 30%, but it still doesn't look like a good day for
burning with the winds in place. Would expect to see very high
rangeland fire danger area-wide at the very least at this point.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Picha
AVIATION...Flanagan
FIRE WEATHER...Picha
Hazardous weather outlook, Mar 10, 2:50 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
250 PM CDT Tue Mar 10 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-112000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
250 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

There is a risk for severe thunderstorms this evening primarily
across areas along and southeast of the Interstate 35 corridor. The
main concerns with the storms continues to be large hail and damaging
winds. A tornado cannot be entirely ruled out as storms initially
develop, but this is a very low threat. Parts of east central Kansas
that have recently seen heavy rain and flooding could see renewed
flooding from the heavy rainfall during the overnight period.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated fire weather conditions are expected to set up across the
area on Thursday.

.SPOTTER MESSAGE

Spotters are encouraged to report damaging hail or wind as well as rainfall
amounts over one inch to the National Weather Service in Topeka.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.